Teresalynn - 67088
By Teresalynn - 67088 Latest Reply 2009-09-29 10:38:11 -0500
Started 2009-09-28 23:24:42 -0500

I need some HELP!!! My doctor said that I needed to start taking insulin a year ago. Since I have been on insulin my A1C is just going higher and higher. The last test I took was 11.2 and all my doc does is up my insulin (50units AM and 40 units PM). i also take a total of Glyburide and now for the past 5 wks. I have been taking Javina. Now my sugar is bottoming me out (around 53 to 60s). I'm so upset about this I just don't know what to do anymore. I hope someone can make a suggestion please. I don't even know if I'm type 1 or 2.

5 replies

John Crowley
John CrowleyCA 2009-09-29 09:41:10 -0500 Report

I understand how frustrating it can be. Sometimes this crazy disease seems impossible.

However, I think you could see your low blood sugars as a break through. Your A1c of 11.2 means that you've been running very high blood sugars for months. Now, you've found a combination and dosage that is having a definite impact. Although right now it's taking you lower than you want to go. But that can be adjusted.

I'd put a call into your doctor today and just ask to speak to the nurse or the doctor about your dosage. Explain that your blood sugars are now dropping low (and be prepared to tell him when this is happening. Before meals? After meals? First thing in the morning? Mid-afternoon? All the time?)

I think your doctor or the nurse will be able to help you make an adjustment or two and then you can watch your numbers for a few days to see if they even out a little bit.

scionxb 2009-09-29 10:38:11 -0500 Report

Find a new doctor and FAST! The same happened to me and I went to a endocrinolgist(sp) and he fixed me up. You probaly need a combination of meds and insulin. I am on HumulinR 500(very high dose insulin) plus 3 oral meds

dyanne 2009-09-29 09:18:55 -0500 Report

Are you taking Januvia and insulin??? or is it some other medication?? I did not know that u could take Januvia with insulin, if u could let me know I would be very grateful for the info. Maybe you just need to get your meds regulated. Hope u find the answer soon.

dawn kelly
dawn kelly 2009-09-29 07:01:30 -0500 Report

have you changed your eating at all it is possible that you did and didnt realise it it happens to me seasonally with the typs of foods that i crave

hbkunkel 2009-09-29 06:17:56 -0500 Report

Schedule a dr.'s apointment ASAP. Before you go have a list of questions ready for him. IE: t1 or t2, why is Januvia bottoming me out. Would you schedule me for a nutrionist and diabetic classes? How are your numbers running during the day? Keep us posted and good luck!

Next Discussion: Pump users »